[Home ] [Archive]    
:: Main :: About :: Current Issue :: Archive :: Search :: Submit :: Contact ::
:: Volume 7, Issue 2 (4-2016) ::
Caspian J Intern Med 2016, 7(2): 142-145 Back to browse issues page
Deep vein thrombosis in a patient of adenomatous polyposis coli treated successfully with aspirin: A case report
Neha Agrawal, Tuhin Santra , Arnab Kar, Pradipta Guha, Mita Bar, Apu Adhikary, Sumana Datta
Department of Medicine, Calcutta National Medical College and Hospital, Kolkata, India , dralka.y@gmail.com
Abstract:   (4362 Views)

Background: Deep vein thrombosis is an important cause of morbidity and mortality. However, its association with adenomatous polyposis coli is extremely rare. Here we present an interesting case of deep vein thrombosis associated with adenomatous polyposis coli.

Case Presentation: A 15 year old female who was having fever and diarrhea for 5 months developed bilateral asymmetric painful swelling of lower limbs for 1 month. Doppler ultrasound of lower limbs revealed presence of thrombosis from inferior vena cava up to popliteal vein. Colonoscopy and biopsy were suggestive of adenomatous polyposis coli. However, she could not tolerate anticoagulant therapy and was put on aspirin therapy for 6 months to which she responded well with the resolution of thrombus.

Conclusion: Role of aspirin therapy may be considered whenever a patient of venous thrombosis cannot tolerate anticoagulant therapy

Keywords: Deep vein thrombosis, Adenomatous polyposis coli, Diarrhea, Aspirin
Full-Text [PDF 294 kb]   (1138 Downloads)    
Type of Study: case report | Subject: Internal
Received: 2015/05/30 | Accepted: 2015/08/30 | Published: 2016/04/6
Send email to the article author

Add your comments about this article
Your username or Email:

CAPTCHA


XML     Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Agrawal N, Santra T, Kar A, Guha P, Bar M, Adhikary A et al . Deep vein thrombosis in a patient of adenomatous polyposis coli treated successfully with aspirin: A case report. Caspian J Intern Med. 2016; 7 (2) :142-145
URL: http://caspjim.com/article-1-544-en.html


Volume 7, Issue 2 (4-2016) Back to browse issues page
Caspian Journal of Internal Medicine
Persian site map - English site map - Created in 0.05 seconds with 32 queries by YEKTAWEB 3903